I took Levaquin 500 mg x 2 days and almost immediately started having leg/calf cramps and swelling. My doctor d/c'd the drug, and 3 weeks later I still having relentless calf cramps. Anyone else have this problem, and how long did it last?
Sorry, I could not find any information on the duration of tendonitis as a Levaquin side effect. Tendonitis is a rare, but well documented side effect of Levaquin.
You will find more information at https://www.drugs.com/sfx/levaquin-side-effects.html
Hello, well I took Levaquin also and I have been having many issues. I was diagnosed with achilles tendonitis, and my foot has been extremly swollen for about a month now. I have been on pain killers for the same amount of time; not to mention having to use cructhes and at times not even being able to go to work. I cant even drive. I have a second opinion soon, because I fear there is more to my problem, then just the tendonitis. I don't know how long this will last, but I can tell you one thing; I'm starting with other issues as well like chest pains, stomach pains, and both my legs will start to just shake while lying down. I don't know if any of these are related to taking the levaquin, but it is scary nonetheless. I don't know how long this will last but one thing I can tell you is I feel this is going to be permanent damage, and that is my biggest concern now. Do yourself a favor and contact a lawyer that is handling the class action lawsuit, I did; not sure if it will help but it can't hurt. Hope you get better soon!
I took a 5 day dose of 500mg, and woke up with pretty severe tendonitis the day after I stopped treatment. After thinking about it, I realized the Levaquin was the only thing I had done different, and being 32 years old and in good shape, shouldn't be dealing with it. I could barely walk. I then proceeded to hop on the internet and scare the crap out of myself with stories of permanent disablement. While the effects of the drug are not completely gone yet,(this is day 5), I am reporting on this site to give some others hope and to maybe calm you down a bit.
When I woke up the day after my last dose, the first thing I noticed was my hands were very painful, and felt swollen. Then I noticed that my feet and toes were the same way, and then I tried to bend my elbow and knees. All painful, swollen feeling, and brittle. Start researching, enter panic mode. I thought I would never hike, play my guitar, throw a baseball with my boy, work around the house, etc...
Day two was no change. At this point, my wife is freaking out. She bought me a gallon of Aloe juice, Pom juice, fish oil pills, chelated magnesium, and dosed my with vitamin C, all of which I took more than willingly.
Day three, the same. Still freaking out.
Day four, woke up with very noticeable improvement in my hands and elbows. Not nearly the same level of pain, almost more of a tingling sensation like my hands had fallen asleep. Feeling more hopeful.
Day 5, woke up about the same, hands feeling a little better, but by mid-day today there was noticeable improvement in knees and ankles. Started walking much more normally. Keeps getting better through the day. It's now 9:17pm, and I am feeling a whole hell of a lot better about the world. Not all of the effects are gone yet; the tops of my hands and feet are tingling some, and my shoulders and knees still feel slightly weak, but I can feel my body healing, and even if I don't improve from where I'm at, it's nothing like it was on days 1-3, or what I feared it was going to be. I hate that some people are having a worse time than I am, and I hate Levaquin, but as I said, I would have loved to read this post on day one. Hopefully I can help someone.
I came to this site looking for ' answers ' too. I took Levaquin 750mg for nine days. Noticed pain/soreness in my right upper arm, thought I just lifted my work cart out of the car wrong and pulled it. My new car ( 2012 Acura TX) has a much smaller trunk area than the previous car , so getting the work cart in/out has been an adjustment. Pain/soreness persisted then when it ' traveled ' to my other arm , then knee I knew something was wrong. Both arms hurt everyday. I'm depressed . Does anyone take medication to take the edge off ? If so , please share. I just hate to take medication...
I took Levaquin Jan 2012 for 7 days. I immediately noticed pain down my spine, shoulders, elbows and hands. I took it for so long because I had been on two other meds that did not clear up my UTI and the doctor gave me this one. I have never been one to take a drug but I had been sick for over a month and nothing else had worked. I did read online first the side effects(I always do) and was nervous when I saw tendon rupture. But how often do the side effects happen and everyone I knew said that probably would never happen? I wish I would have followed my gut instinct and never took this drug. I was fine with only slight pain for a month or so after stopping the drug but now I have been in alot of pain for at least 6 weeks. My left elbow is horrible and I cannot straighten out my left arm at all and my right elbow is sore. Now my left knee are beginning to hurt. I went back to my doctor and now I have an appointment for the Orthopectic doctor. All of this because of a drug.
I have to super careful because of tendon rupture in my elbows. I cannot vaccuum, mow, sweep, or almost anything because of th side effects of Levaquin. Scary to know that this could continue the rest of my life.
I had a severe leg cramp in my right calf off and on like you describe for 417 days after I began the Levaquin for a UTI. I took all of the dosage, like a good patient (10 days I think). On the 418th morning after beginning the Levaquin, my Achilles Tendon "popped" as in a complete rupture while doing a simple exercise routine. I would seek help from an orthopedic surgeon. Don't wait like I did, not thinking to much about the problem, expecting it to go away. I had been exercising and getting more and more fit for that entire year, then Boom this happens. Recovery is 6 months and now I wonder about my other calf. God Bless and take action.
Several months ago I ended up in the ER with a Kidney Stone. I also had a bad UTI and was started on Levaquin 750 mg one daily for 7 days. I took it... over the next several days I began to hurt all over. I was working out about 3 days each week at the gym and can remember a terrible pain in my left knee that popped. My spine started hurting and knees were swollen and I had a stretching burning pain down my right leg. I could hardly walk. I made an appointment with my pcp and he injected my spine with cortisone and the pain in my ribs and side went away but the pain continued to worsen in my legs. I started taking prescription pain pills and ibuprophen as well as Vitamin C and Glucosamine. Everything seemed to just progress. I went back to my doctor and he injected both of my knees assuming this was arthritis... OMG! was that ever painful. Nothing worked...
I finally started wrapping both knees for support which helped some but only for a short time but it never ever went away and I just kept getting weaker and weaker. I then saw an Orthopedic Surgeon and he told me that this was all tendonitis. My ligaments were intact and my arthritis was not causing these problems. He prescribed me Volaren ointment 2gm topically 4 times daily. I am putting heat on my knees after applying the voltaren to help it absorb. It is helping. I still can't walk any distance but for the first time I can feel some improvement. I have started doing minor stretching exercises to keep my achilles tendons from getting further affected. I am far from over this and can't help but to wonder if I will ever get over this completely. After all of the research I KNOW that it was the Levaquin that lead to these problems and it is a horrible horrible drug.
I took levaquin 500mg for 10 days then woke up on day eleven with severe pain to both inner knees. I could not bear weight and was unable to stand or walk. I'm taking pain meds around the clock . Pain is unbearable.
Doctor stated it would take 3-6 weeks to recover. I'm starting to wonder
if this will be permanent.
I took levaquin 500mg for 5 days and stopped. I was having severe tendonitis in elbows and my arm strength was very low. I could hardly do s single pushup when I could do at least 25-30. It is 10 days after I stopped and I still have the pain and weakness. Does it get any better? I am able to walk and run.. but my arm strength is gone and the pain in my elbows and wrists and fingers is a constant pain.
I am a 28 year old nurse I have taken levaquin for pneumonia several times I recently took it for a sinus infection 2 doses of 500mg and now my knees are killing me along with my thighs my doctor d/c'd it but the pain is still there i asked him if it could be tendonitis from the med he looked up what i already knew that being it was from the med this is not good being in the field I'm in I do a lot of walking and squaring down :-( hope it owes away soon ibuprofen and naproxen aren't working :-/
I'm going on near 8 years ...
Try to find an anti-aging doctor and see if they will help you.
I took levofloxacin in the past years ago and never had any issues, but I recently 500mg tabs for nine days of a two week dose. I had to stop because of the swelling and pain in my lower legs and feet. Plus my right knee is killing me with the pain in the inner part of my knee and now that knee is swelling. I also have a rash on parts of my body. Now my left knee is a replacement and being artificial I have no issues at all. I refuse to take pain pills but this is painful and I am worried.
- Levaquin Information for Consumers
- Levaquin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levaquin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.